Alert archive / New York / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 77, NWS New York, NY

August 16, 2010Orange County, New York

NWS New York, NY issued this severe thunderstorm warning at Aug 16, 2010, 6:01 PM EDT for Orange County, New York. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 16, 2010, 6:01 PM EDT (22:01 UTC)
Expired
Aug 16, 2010, 6:25 PM EDT
In force
24 min
Issued by
NWS New York, NY
Area
Storm-based polygon

County Orange County, NY

The radar

The Albany radar (KENX), 133 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 16, 12:05 PM EDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 10.0 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2010-08-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 82 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2010-08-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 229 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
82 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
548 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
229 m²/s²
0-3 km storm-relative helicity
242 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 5:00 PM EDT, 1 hour 1 minute earlier.

Area forecast discussion, Aug 16, 5:00 PM EDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
500 PM EDT MON AUG 16 2010

.SYNOPSIS...
A WEAKENING COLD FRONT OVER EASTERN PENNSYLVANIA LATE THIS
AFTERNOON WILL ENTER THE AREA TONIGHT...AND STALL OVER THE
REGION ON TUESDAY. HIGH PRESSURE BUILDING TO THE NORTH WILL THEN
NUDGE THE FRONT JUST SOUTHEAST OF THE AREA TUESDAY NIGHT. A WAVE
OF LOW PRESSURE DEVELOPING ON THE FRONT ON WEDNESDAY WILL TAP INTO
TROPICAL MOISTURE...AND COULD DELIVER SOME MUCH NEEDED RAINFALL
FROM WEDNESDAY AFTERNOON INTO THURSDAY NIGHT.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
SCATTERED SHOWERS/TSTMS AHEAD OF AN APPROACHING COLD FRONT ARE
SKIRTING NORTHERN SECTIONS ATTM...AND SEVERE TSTM WATCH 619 WAS
EXTENDED EASTWARD INTO ALL OF SOUTHERN CT TO ACCOUNT FOR THIS...
WHERE SPC MESOANALYSIS INDICATES MUCAPE 1000-2000 J/KG PLUS 40 KT
EFFECTIVE BULK SHEAR ALONG WITH BETTER ORGANIZED LIFT VIA
SHORTWAVE PASSING OFF TO THE NORTH. FARTHER SOUTH...WILL WATCH
STORMS FIRING FROM NORTH CENTRAL NJ EAST TO STATEN ISLAND...WHERE
LARGE SCALE LIFT LESS FAVORABLE THERE FOR ORGANIZED SEVERE
WX...BUT MOISTURE AND INSTABILITY STILL AMPLE ENOUGH FOR HEAVY
RAINFALL AND MINOR URBAN FLOODING.

ACTIVITY WILL SHIFT EASTWARD AS THE EVENING PROGRESSES...THEN DIE
DOWN BY LATE EVENING WITH LOSS OF SFC-BASED INSTABILITY.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH WEDNESDAY/...
THE FRONT WILL STALL OVER THE AREA ON TUE AS UPPER FLOW BECOMES
NEARLY PARALLEL TO THE FRONT AND AS HIGH PRESSURE OVER THE WESTERN
ATLC STRENGTHENS. MOISTURE WILL HOWEVER BE LIMITED...SO DO NOT
EXPECT ANY PRECIP. TEMPS WILL BE ON THE WARM SIDE...WITH HIGHS
AROUND 90 IN NYC METRO AND WELL INTO THE 80S ELSEWHERE.

BASED ON DIMINISHING WINDS AND SEAS...THERE IS A LOW RISK OF RIP
CURRENTS AT OCEAN FACING BEACHES ON TUE. HOWEVER...THE RISK COULD
BE UPGRADED TO MODERATE IF SEAS AND AND LONG PERIOD SWELLS DO NOT
DIMINISH AS QUICKLY AS FORECAST. SURF CONDITIONS WILL BE
REEVALUATED OVERNIGHT.

THE FRONT WILL BE NUDGED JUST TO THE SOUTHEAST TUE NIGHT INTO WED
MORNING AS A KICKER SHORTWAVE MOVES ACROSS UPSTATE NY AND NEW
ENGLAND...WITH BUILDING HIGH PRESSURE IN ITS WAKE. WHERE THIS
FRONT STALLS WILL BE CRITICAL IN DETERMINING WHICH AREAS IN THE
CWA...IF ANY...COULD RECEIVE HEAVY RAINFALL AS AN UPPER TROUGH
APPROACHES THE MID ATLANTIC REGION AND INDUCES SFC WAVE
DEVELOPMENT WHILE TAPPING INTO DEEP TROPICAL MOISTURE CONNECTED
WITH THE REMNANTS OF TD 5. LEADING EDGE OF THIS RAIN SHOULD BEGIN
TO ENTER THE REGION WED AFTERNOON. SEE LONG TERM AND HYDROLOGY
DISCUSSIONS FOR FURTHER DETAILS.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
LOW PRESSURE DEVELOPS OVER THE MID-ATLANTIC WEDNESDAY...BRINGING THE
POSSIBILITY OF A SIGNIFICANT RAIN EVENT WEDNESDAY NIGHT INTO
THURSDAY. AMOUNT OF RAINFALL WILL BE HEAVILY DEPENDENT ON THE TRACK
OF THE STORM. GFS TRACKS THE STORM MORE EASTERLY...AND THEREFORE
SOUTH OF THE FORECAST AREA. 12Z NAM BRINGS THE STORM MORE TO THE
NORTHEAST...ESSENTIALLY RIGHT OVER THE METRO AREA WEDNESDAY NIGHT
AND EARLY THURSDAY BEFORE MOVING INTO NEW ENGLAND. THE NEW 12Z ECMWF
ESSENTIALLY SPLITS THE DIFFERENCE...WITH THE LOW TRACKING JUST
SOUTH OF LONG ISLAND. CURRENTLY FORECASTING A COMPROMISE...WITH UP
TO 1 INCH OF RAIN OVER WESTERN PORTIONS OF THE CWA AND LESSER
AMOUNTS TO THE EAST.

AFTER THE LOW EXITS THE REGION...HIGH PRESSURE MOVES INTO THE AREA
FROM THE WEST FRIDAY. MODELS DIVERGE OVER THE WEEKEND. GFS
BRINGS A COLD FRONT INTO THE REGION SATURDAY...FOLLOWED BY HIGH
PRESSURE FOR SUNDAY-TUESDAY. THE ECMWF ADVERTISES A SLOWER
SOLUTION WITH THE COLD FRONT MOVING INTO THE REGION SUNDAY...THEN
STALLING OVER THE REGION EARLY IN THE WEEK. USED PRIMARILY HPC
GUIDANCE DURING THIS TIME PERIOD.

&&

.AVIATION /21Z MONDAY THROUGH SATURDAY/...
A COLD FRONT STRETCHING FROM CNTRL NY STATE INTO PA WILL STALL
OVER THE REGION TONIGHT.

VFR EXCEPT FOR KGON/KISP THIS EVENING. TSTMS DEVELOPING SW OF THE
METRO TERMINALS. HIGHEST IMPACTS AT KJFK AS BKN LINE DEVELOPING S
OF KEWR. ADDITIONAL CELLS OVER NCTRL NJ WILL GET CLOSE TO KEWR
AFTER 22Z. ADDITIONAL DEVELOPMENT IS POSSIBLE AND WILL BE HANDLED
WITH AMENDMENTS.

S WINDS ACROSS MOST OF THE REGION. 21Z KEWR TAF INDICATES VRB WITH
A BOUNDARY S OF THE REGION AND OUTFLOW FROM TSTMS IMPACTING THE
TERMINAL. STRONGER GUSTS ALL TERMINALS IN TSTMS WITH VRB DIRECTION.

WINDS BECOME LIGHT OVERNIGHT.

     NY METRO ENHANCED AVIATION WEATHER SUPPORT...

DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)

KEWR FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR TSTMS.

KJFK FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR TSTMS.

KLGA FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR TSTMS.

KTEB FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR TSTMS.

KHPN FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR TSTMS.

KISP FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR TSTMS AFTER 23Z.

OUTLOOK FOR 18Z TUESDAY THROUGH FRIDAY...
TUESDAY-TUESDAY NIGHT...VFR.
WEDNESDAY-THURSDAY...SUB- VFR POSSIBLE WITH SHRA/TSRA.
THURSDAY NIGHT-FRIDAY...VFR.

&&

.MARINE...
THE COMBO OF 3-4 FT LONG PERIOD SWELLS AND WIND WAVES GENERATED BY
S FLOW INCREASING TO 15-20 KT WILL PRODUCE SEAS UP TO 5 FT ON THE
OCEAN WATERS THROUGH TONIGHT...SO SCAHS REMAINS IN EFFECT.
SWELL AND WINDS SUBSIDE LATE THIS EVENING AND TONIGHT AND SEAS BY
TUE MORNING SHOULD BE BACK BELOW 5 FEET.

WITH THE LONG PERIOD SWELL...MARINERS SHOULD EXERCISE CAUTION
AROUND JETTIES AND INLETS FOR ROUGH CONDITIONS.

SCA CONDITIONS ARE ALSO POSSIBLE WED NIGHT AND THU AS LOW PRESSURE
DEVELOPS OVER THE MID-ATLANTIC AND MOVES THROUGH OR JUST SOUTH OF
THE WATERS.

&&

.HYDROLOGY...
AREAL QPF OF UP TO 1/4 INCHES EXPECTED THROUGH TONIGHT...HIGHEST
FROM NYC NORTH/WEST...WITH LOCALLY UP TO AN INCH POSSIBLE IN
TSTMS. HIGHER INSTANTANEOUS RAINFALL RATES COULD CAUSE MINOR URBAN
FLOODING.

A MORE SIGNIFICANT RAIN EVENT IS POSSIBLE MID-WEEK AS A WAVE OF
LOW PRESSURE MOVES THROUGH. WHILE TIMING AND AMOUNTS ARE STILL
UNCERTAIN...THE POTENTIAL EXISTS FOR A FEW INCHES OF RAIN
WEDNESDAY NIGHT INTO THURSDAY.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 6 AM EDT TUESDAY
     FOR ANZ350-353-355.

&&

SYNOPSIS...GOODMAN
NEAR TERM...GOODMAN
SHORT TERM...GOODMAN
LONG TERM...KCS
AVIATION...JMC/IRD
MARINE...GOODMAN/KCS
HYDROLOGY...GOODMAN
Hazardous weather outlook, Aug 16, 3:57 PM EDT, 2 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
357 PM EDT MON AUG 16 2010

CTZ005>012-NJZ002-004-NYZ067-068-172000-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-ORANGE-PUTNAM-
357 PM EDT MON AUG 16 2010

...SEVERE THUNDERSTORM WATCH 619 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

WEDNESDAY THROUGH THURSDAY...FORECAST MODELS SHOW THE POTENTIAL FOR
LOW PRESSURE TO DEVELOP ALONG A STALLED FRONT JUST SOUTH OF THE
AREA WHICH COULD CAUSE A WIDESPREAD EXCESSIVE RAINFALL EVENT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NJZ003-005-006-011-NYZ069>074-078-172000-
BERGEN-ESSEX-HUDSON-UNION-ROCKLAND-NORTHERN WESTCHESTER-
SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-NORTHWESTERN SUFFOLK-
357 PM EDT MON AUG 16 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

AS A WEAK COLD FRONT APPROACHES...THUNDERSTORMS ARE FORECAST.
A FEW STORMS COULD PRODUCE TORRENTIAL RAINFALL OR DAMAGING WINDS.
THE STORM PREDICTION CENTER HAS PLACED THIS AREA IN A SLIGHT RISK
FOR SEVERE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

WEDNESDAY THROUGH THURSDAY...FORECAST MODELS SHOW THE POTENTIAL FOR
LOW PRESSURE TO DEVELOP ALONG A STALLED FRONT JUST SOUTH OF THE
AREA WHICH COULD CAUSE A WIDESPREAD EXCESSIVE RAINFALL EVENT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED INTO THIS EVENING.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ075>077-080-172000-
KINGS (BROOKLYN)-QUEENS-NASSAU-SOUTHWESTERN SUFFOLK-
357 PM EDT MON AUG 16 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A MODERATE RISK OF RIP CURRENTS AT THE OCEAN BEACHES.

AS A WEAK COLD FRONT APPROACHES...THUNDERSTORMS ARE FORECAST.
A FEW STORMS COULD PRODUCE TORRENTIAL RAINFALL OR DAMAGING WINDS.
THE STORM PREDICTION CENTER HAS PLACED THIS AREA IN A SLIGHT RISK
FOR SEVERE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

WEDNESDAY THROUGH THURSDAY...FORECAST MODELS SHOW THE POTENTIAL
FOR LOW PRESSURE TO DEVELOP ALONG A STALLED FRONT JUST SOUTH OF
THE AREA WHICH COULD CAUSE A WIDESPREAD EXCESSIVE RAINFALL EVENT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED INTO THIS EVENING.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ081-172000-
SOUTHEASTERN SUFFOLK-
357 PM EDT MON AUG 16 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A MODERATE RISK OF RIP CURRENTS AT THE OCEAN BEACHES.

ALSO...AS A WEAK COLD FRONT APPROACHES...SCATTERED THUNDERSTORMS
ARE FORECAST. A FEW STORMS COULD PRODUCE TORRENTIAL RAINFALL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

WEDNESDAY THROUGH THURSDAY...FORECAST MODELS SHOW THE POTENTIAL
FOR LOW PRESSURE TO DEVELOP ALONG A STALLED FRONT JUST SOUTH OF
THE AREA WHICH COULD CAUSE A WIDESPREAD EXCESSIVE RAINFALL EVENT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED INTO THIS EVENING.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ079-172000-
NORTHEASTERN SUFFOLK-
357 PM EDT MON AUG 16 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

AS A WEAK COLD FRONT APPROACHES...SCATTERED THUNDERSTORMS
ARE FORECAST. A FEW STORMS COULD PRODUCE TORRENTIAL RAINFALL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

WEDNESDAY THROUGH THURSDAY...FORECAST MODELS SHOW THE POTENTIAL
FOR LOW PRESSURE TO DEVELOP ALONG A STALLED FRONT JUST SOUTH OF
THE AREA WHICH COULD CAUSE A WIDESPREAD EXCESSIVE RAINFALL EVENT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED INTO THIS EVENING.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-172000-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
357 PM EDT MON AUG 16 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

AS A WEAK COLD FRONT APPROACHES...SCATTERED THUNDERSTORMS ARE
FORECAST. A FEW STORMS COULD PRODUCE WIND GUSTS OVER 35 KT AND
TORRENTIAL RAINFALL WITH VSBY UNDER 1 NM.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

HAZARDOUS WEATHER NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED INTO THIS EVENING.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

GOODMAN

In the hours before

Special weather statement, Aug 16, 4:16 PM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
416 PM EDT MON AUG 16 2010

CTZ006-007-162115-
NORTHERN MIDDLESEX-NORTHERN NEW HAVEN-
416 PM EDT MON AUG 16 2010

...STRONG THUNDERSTORM WILL IMPACT MIDDLESEX AND NORTHERN NEW HAVEN
COUNTIES...

AT 414 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WOODBURY CENTER...OR 7 MILES NORTH OF
SOUTHBURY...AND MOVING EAST AT 35 MPH.

HAIL UP TO NICKEL SIZE...AND GUSTY WINDS UP TO 50 MPH ARE EXPECTED
WITH THIS STORM.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4164 7293 4157 7294 4156 7286 4158 7285
      4156 7282 4158 7280 4158 7276 4163 7271
      4164 7251 4143 7251 4147 7333 4151 7333
      4152 7317 4156 7316 4157 7310 4164 7302
      4165 7298

MAS
Local storm report, Aug 16, 4:27 PM EDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
427 PM EDT MON AUG 16 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0351 PM     TSTM WND DMG     SHERMAN                 41.58N 73.50W
08/16/2010                   FAIRFIELD          CT   LAW ENFORCEMENT

            TREES...POLES...AND WIRES DOWN ON ROUTE 39 AND CHURCH
            STREET.

&&

JP
Special weather statement, Aug 16, 4:44 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
444 PM EDT MON AUG 16 2010

NJZ004-005-011-162145-
EASTERN PASSAIC-ESSEX-UNION-
444 PM EDT MON AUG 16 2010

...STRONG THUNDERSTORM WILL IMPACT ESSEX...NORTHWESTERN UNION AND
PASSAIC COUNTIES...

AT 441 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES NORTHWEST OF SOMERVILLE...AND MOVING
NORTHEAST AT 25 MPH.

CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WINDS UP TO 40
MPH ARE EXPECTED WITH THIS STORM.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4074 7438 4079 7437 4086 7432 4087 7434
      4090 7434 4091 7433 4090 7428 4092 7429
      4094 7428 4098 7429 4100 7427 4073 7416
      4065 7445 4067 7446

NV
Special weather statement, Aug 16, 4:55 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
455 PM EDT MON AUG 16 2010

NYZ075>077-162200-
KINGS (BROOKLYN)-NASSAU-QUEENS-
455 PM EDT MON AUG 16 2010

...STRONG THUNDERSTORM WILL IMPACT KINGS (BROOKLYN)...QUEENS AND
SOUTHWESTERN NASSAU COUNTIES...

AT 454 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SHEEPSHEAD BAY...OR NEAR CONEY ISLAND...AND
MOVING EAST AT 15 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WINDS UP TO 40
MPH ARE EXPECTED WITH THIS STORM.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4056 7392 4057 7392 4060 7384 4065 7384
      4063 7388 4058 7388 4060 7391 4058 7393
      4057 7399 4061 7403 4067 7401 4073 7367
      4063 7365 4060 7367 4058 7365 4059 7374
      4055 7389

NV
Special weather statement, Aug 16, 5:29 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
529 PM EDT MON AUG 16 2010

NYZ067-162230-
ORANGE-
529 PM EDT MON AUG 16 2010

...STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN ORANGE COUNTY...

AT 523 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ROCK HILL...OR NEAR MONTICELLO...AND MOVING
EAST AT 25 MPH.

SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4151 7448 4160 7438 4160 7435 4164 7427
      4161 7424 4159 7414 4162 7413 4162 7410
      4159 7405 4159 7400 4133 7401 4150 7451

KCS
Special weather statement, Aug 16, 5:38 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
538 PM EDT MON AUG 16 2010

NJZ003>006-011-NYZ072>076-162215-
BERGEN-BRONX-EASTERN PASSAIC-ESSEX-HUDSON-KINGS (BROOKLYN)-NEW YORK
(MANHATTAN)-QUEENS-RICHMOND (STATEN IS.)-UNION-
538 PM EDT MON AUG 16 2010

...STRONG THUNDERSTORMS WILL IMPACT BRONX...EASTERN UNION...ESSEX...
HUDSON...KINGS (BROOKLYN)...NEW YORK (MANHATTAN)...PASSAIC...
QUEENS...RICHMOND (STATEN ISLAND) AND SOUTHERN BERGEN COUNTIES...

AT 536 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CALDWELL TO
LINDEN...AND MOVING EAST AT 25 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WINDS UP TO 40
MPH ARE EXPECTED WITH THESE STORMS. IN ADDITION...VERY HEAVY
RAIN...WITH RAINFALL RATES OF UP TO 1.5 INCHES AN HOUR...IS
OCCURRING WITH THESE STORMS. THIS COULD CAUSE PONDING OF WATER ON
ROADWAYS...AND MINOR FLOODING OF POOR DRAINAGE AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4084 7434 4086 7432 4090 7434 4090 7428
      4092 7429 4096 7428 4102 7394 4100 7390
      4093 7391 4092 7388 4081 7387 4080 7389
      4080 7387 4068 7385 4064 7403 4070 7401
      4069 7404 4067 7407 4063 7406 4058 7430

NV

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 16, 4:04 AM EDTSmall Craft Advisory for Hazardous SeasOKX26 hr
Aug 16, 2:06 PM EDTSevere Thunderstorm WarningOKXOrange39 min
Aug 16, 2:47 PM EDTSpecial Weather StatementOKXOrange43 min
Aug 16, 3:42 PM EDTSpecial Weather StatementOKXOrange33 min
Aug 16, 4:55 PM EDTSpecial Weather StatementOKXKings, Queens65 min
Aug 16, 5:00 PM EDTAreal Flood AdvisoryOKXKings, Queens90 min
Aug 16, 5:11 PM EDTSevere Thunderstorm WarningOKXNassau, Queens28 min
Aug 16, 5:13 PM EDTSpecial Marine WarningOKX47 min
Aug 16, 5:29 PM EDTSpecial Weather StatementOKXOrange61 min
Aug 16, 5:38 PM EDTSpecial Weather StatementOKXNew York37 min
Aug 16, 5:55 PM EDTSevere Thunderstorm WarningOKXBronx, Rockland, Westchester38 min
Aug 16, 5:57 PM EDTSevere Thunderstorm WarningOKXBronx, Kings, New York, Queens, Richmond38 min
Aug 16, 6:05 PM EDTSpecial Marine WarningOKX33 min
Aug 16, 6:21 PM EDTSpecial Weather StatementOKXRockland54 min
Aug 16, 6:50 PM EDTSpecial Weather StatementOKXWestchester55 min
Aug 16, 7:10 PM EDTSpecial Weather StatementOKXKings, New York35 min
Aug 16, 3:34 PM EDTSevere Thunderstorm WarningOKXGreater Bridgeport Planning Region, Naugatuck Valley Planning Region41 min
Aug 16, 4:16 PM EDTSpecial Weather StatementOKX59 min
Aug 16, 4:44 PM EDTSpecial Weather StatementOKXEssex61 min

Nearby

Severe Thunderstorm Warnings in New York, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.